Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2009, 9:24 PM EDT for Knox County, Morrow County, Ohio. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 9:24 PM EDT (01:24 UTC)
- Expired
- Jun 1, 2009, 10:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Knox County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:28 PM EDT | TSTM WND DMG | Edison, OH | TWO TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:25 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 020124
SVRCLE
OHC083-117-020230-
/O.NEW.KCLE.SV.W.0033.090602T0124Z-090602T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
924 PM EDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KNOX COUNTY IN NORTH CENTRAL OHIO
SOUTHERN MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1030 PM EDT
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT GILEAD...AND WAS
MOVING EAST AT 25 MPH. PENNY SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CHESTERVILLE...
FREDERICKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4062 8295 4055 8262 4055 8234 4023 8236
4024 8247 4026 8251 4027 8274 4034 8277
4035 8291 4039 8295 4041 8294 4043 8299
TIME...MOT...LOC 0125Z 268DEG 22KT 4053 8283
$$2 follow-up statements
000
WWUS51 KCLE 020207
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT MON JUN 1 2009
OHC117-020216-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-090602T0230Z/
MORROW OH-
1007 PM EDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORROW COUNTY IS
CANCELLED...
LAT...LON 4035 8264 4044 8264 4055 8262 4055 8234
4023 8236 4024 8247 4026 8251 4027 8274
4034 8276
TIME...MOT...LOC 0206Z 268DEG 22KT 4054 8250
$$
OHC083-020230-
/O.CON.KCLE.SV.W.0033.000000T0000Z-090602T0230Z/
KNOX OH-
1007 PM EDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTERN KNOX COUNTY...
AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FREDERICKTOWN...OR 10
MILES NORTH OF MOUNT VERNON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHERN KNOX COUNTY.
LAT...LON 4035 8264 4044 8264 4055 8262 4055 8234
4023 8236 4024 8247 4026 8251 4027 8274
4034 8276
TIME...MOT...LOC 0206Z 268DEG 22KT 4054 8250
$$000
WWUS51 KCLE 020225
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 PM EDT MON JUN 1 2009
OHC083-020235-
/O.EXP.KCLE.SV.W.0033.000000T0000Z-090602T0230Z/
KNOX OH-
1025 PM EDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KNOX COUNTY EXPIRES AT
1030 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4035 8264 4044 8264 4055 8262 4055 8234
4023 8236 4024 8247 4026 8251 4027 8274
4034 8276
TIME...MOT...LOC 0225Z 268DEG 22KT 4054 8234
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:55 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 6:55 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 655 PM EDT MON JUN 1 2009 .SYNOPSIS... A COLD FRONT OVER THE CENTRAL GREAT LAKES WILL MOVE SOUTH ACROSS THE LOCAL AREA TONIGHT AND THEN STALL. THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT LATE TUESDAY AND THEN BACK SOUTH AS A COLD FRONT WEDNESDAY AS AN AREA OF WEAK LOW PRESSURE MOVES EAST ACROSS THE REGION. HIGH PRESSURE WILL THEN BUILD OVER THE REGION FROM THE NORTH THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... DESTABILIZATION TAKING PLACE ACROSS WESTERN COUNTIES AND EXPECT STRONG TO SEVERE THUNDERSTORMS TO MOVE EASTWARD INTO THESE AREAS FROM 730 PM ONWARD. WHILE MOST OF THE MOTION IS EXPECTED TO BE EAST...SOME SOUTHEASTWARD MOVEMENT TO THE COMPLEX IS ALSO POSSIBLE AS IT MAY RIDE THE BEST INSTABILITY AXIS. OTHER CONTENDER IS COLD FRONT PRESSING SOUTHWARD FROM SE MI TO PROVIDE A BETTER FOCUS. UPDATED THE FORECAST GRIDS FOR THE WATCH AND FOR NEAR TERM TEMPERATURES. THINGS ARE PRETTY QUIET BUT CONVECTION IS NOW FIRING WELL TO THE WEST IN AN AREA OF GREAT INSTABILITY. EXPECT CONVECTION TO CONTINUE TO FIRE TO THE WEST AND EVENTUALLY MOVE EAST INTO THE AREA AS AN MCS TONIGHT. LOW LEVEL WIND SHEAR WILL CONTINUE TO INCREASE AND INSTABILITY WILL ALSO CONTINUE TO BUILD AS LOW LEVEL MOISTURE INCREASES. SURFACE DEWPOINTS ALREADY INTO THE LOWER 60S IN NW OH AND EXPECT SIMILAR READINGS THE REMAINDER OF THE AREA BY MORNING. AS IT STANDS...ALL AREAS WILL GET HIGH POPS TONIGHT. MODELS HAVE SOME SLIGHT DIFFS AS TO WHERE EXACTLY THE MCS WILL TRACK WITH NAM FURTHER S THAN THE GFS. EITHER WAY...MOST LOCATIONS WILL SEE RAIN BY MORNING. WILL HAVE TO WATCH FOR TRAINING STORMS AS WELL. WILL USE A BLEND OF GUIDANCE TEMPS OVERNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF THE AREA TOMORROW. NE FLOW BEHIND THIS FRONT WILL TEMPORARILY DRY THINGS OUT. WILL LEAVE IN SOME HIGH CHANCE POPS FOR THE MORNING HOURS TO COVER ANY LEFT OVER MCS ACTIVITY...BUT EXPECT MOST OF THE AFTERNOON TO BE DRY...ESPECIALLY ACROSS FAR NE OH AND NW PA. THE FRONT WILL WIGGLE BACK NORTH LATE IN THE DAY AS WEAK LOW PRESSURE RIDE EAST ALONG THE FRONT. EXPECT ANOTHER MCS TO DEVELOP WITH MORE RAIN FOR THE AREA. HOPEFULLY THINGS WILL NOT GET OUT OF HAND. TOMORROW NIGHT MAY ACTUALLY BE A LITTLE BIT BETTER SET UP FOR HEAVY THAN TONIGHT. A DECENT 45 KNOT LOW LEVEL JET SHOULD GET GOING TOMORROW EVENING WITH GOOD OVERRUNNING OVER THE BAROCLINIC ZONE. THE DEVIL IS IN THE DETAILS THOUGH...AND UNTIL WE KNOW EXACTLY WHERE THE FRONT WILL BE...ANY TALK OF FLOOD WATCHES WILL HAVE TO WAIT. SEVERE WEATHER COULD ALSO BE A CONCERN WITH THE INCREASING LOW LEVEL SHEAR LATE TUESDAY. THE FRONT WILL FINALLY PUSH WELL TO THE SOUTH OF THE AREA ON WEDNESDAY. BOTH THE NAM AND GFS SHOW ONE LAST WAVE OF PRECIP HITTING THE AREA IN THE MORNING WITH DRYING LATE IN THE AFTERNOON AND EVENING. HIGH PRESSURE WILL TRY TO ESTABLISH ITSELF OVER THE AREA FOR THE END OF THE WEEK. WILL TRY FOR DRY WEATHER BOTH THURSDAY AND FRIDAY. TEMPS DURING THE PERIOD WILL AVERAGE BELOW NORMAL. HAVE USED A BLEND OF GUIDANCE FOR THE NEXT COUPLE OF DAYS. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS IN DECENT AGREEMENT FOR THE EXTENDED FORECAST. STORM SYSTEM WILL MOVE ACROSS ONTARIO INTO QUEBEC ON SATURDAY WHICH WILL PUSH A FRONT INTO NORTHERN OHIO AND NW PA. THIS BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS BEGINNING LATE SATURDAY. A RIPPLE OF LOW PRESSURE WILL THEN MOVE FROM THE PLAINS ALONG THIS BOUNDARY AND CONTINUE RAIN CHANCES INTO SUNDAY AND MONDAY. AT THIS POINT IT DOES NOT LOOK LIKE AN ALL DAY RAIN FOR ANY OF THE DAYS WITH SCATTERED SHOWERS AND THUNDERSTORMS ANTICIPATED. CLOUD COVER AND THE SCATTERED SHOWERS/THUNDERSTORMS MAY LIMIT THE HEATING BUT TEMPERATURES WILL STILL BE NEAR SEASONAL LEVELS. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... COLD FRONT MOVING THROUGH SERN LWR MICHIGAN AT 23Z AND WILL MOVE THROUGH THE AREA DURING THE EVENING. BY 06Z THE FRONT SHOULD BE SOUTH OF THE AREA...EXTENDING EAST/WEST ACROSS CENTRAL OHIO. STRONG TO SEVERE CONVECTION IS MOVING INTO WEST CENTRAL OHIO WITH ADDITIONAL CONVECTION MOVING INTO NWRN OHIO. CONDITIONS VFR AT THIS TIME HOWEVER EXPECT SCATTERED MVF/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS AS THEY MOVE EAST ACROSS THE AREA THROUGH THE EVENING. BUFKIT SHOWS SATURATED LOWER LEVELS POST COLD FRONT AND GUIDANCE SUGGESTS A PERIOD OF AT LEAST MVFR CONDITIONS IN LOW CIGS AND VISIBILITIES LATE TONIGYHT INTO TUESDAY MORNING BEFORE CIGS LIFT SO HAVE PUT INTO TAFS. OUTLOOK...PERIODS OF MVFR/IFR POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY IN LOW CLOUDS AND SHOWERS/THUNDERSTORMS. THURSDAY AND FRIDAY VFR. && .MARINE... WINDS TURN TO THE NE TUESDAY AS A COLD FRONT...NOW ACROSS THE CENTRAL LAKES WILL PUSH SOUTH OF LAKE ERIE AND THEN STALL. A LOW IS EXPECTED TO TRACK ALONG THE FRONTAL BOUNDARY NEAR LAKE ERIE TUE NIGHT. THE EXACT TRACK OF THE LOW IS STILL UNCERTAIN ENOUGH TO DETERMINE WHETHER OUR WATERS ON LAKE ERIE WILL SEE A VEERING OR BACKING SCENARIO. FRONT FINALLY PUSHES WELL SOUTH OF THE AREA WED WITH A NORTH FLOW SETTING UP. WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA AS SOME WIND SPEEDS APPROACH 10 TO 20 KNOT FLOW AS COLDER AIR MOVES ACROSS THE LAKE. FLOW DECREASES BY END OF WORK WEEK AS HIGH PRESSURE MOVES OVER THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA/OUDEMAN SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...TK MARINE...DJB
Hazardous weather outlook, Jun 1, 4:18 AM EDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 418 AM EDT MON JUN 1 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-020830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 418 AM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS MAINLY EARLY TONIGHT MAY BECOME SEVERE AHEAD OF A COLD FRONT. THE MAIN THREAT WILL BE WIND AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME OF THE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING COULD BECOME SEVERE. THEY WILL BE ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT WILL BE MOVING ALONG A FRONTAL BOUNDARY THAT WILL BE NEAR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:57 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 48 min |
| Jun 1, 9:13 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 47 min |
| Jun 1, 9:43 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 47 min |
| Jun 1, 10:00 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit, Wayne | 45 min |
| Jun 1, 10:34 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 1, 10:47 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 27 min |
| Jun 1, 10:58 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 22 min |
| Jun 2, 12:07 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.